Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at May 31, 2021, 3:03 PM CDT for Forest County, Wisconsin. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2021, 3:03 PM CDT (20:03 UTC)
- Expired
- May 31, 2021, 4:00 PM CDT
- In force
- 57 min
- Issued by
- NWS Green Bay, WI
County Forest County, WI
The radar
The Marquette radar (KMQT), 109 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1526 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
332
WWUS83 KGRB 312003
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
303 PM CDT Mon May 31 2021
WIZ005-010>012-312100-
Vilas WI-Florence WI-Oneida WI-Forest WI-
303 PM CDT Mon May 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FOREST...
SOUTHEASTERN VILAS...WESTERN FLORENCE AND NORTHEASTERN ONEIDA
COUNTIES UNTIL 400 PM CDT...
At 301 PM CDT, trained weather spotters reported a strong
thunderstorm 7 miles west of Headwaters Wilderness, or 11 miles
southeast of Eagle River, moving east at 20 mph. Other strong
thunderstorms were moving through northern Forest County.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Phelps, Tipler, Popple River, Headwaters Wilderness, Kentuck Lake
Campground, North Otter Creek Natural Area, Wisconsin Slough Natural
Area, Three Lakes, Argonne and Hiles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Green Bay.
Boaters and fishermen should get off of lakes and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4602 8882 4603 8878 4602 8878 4603 8877
4603 8873 4601 8872 4601 8868 4599 8867
4599 8862 4602 8860 4601 8859 4602 8857
4601 8850 4599 8849 4600 8846 4558 8866
4568 8933 4612 8905
TIME...MOT...LOC 2001Z 284DEG 17KT 4580 8911
$$
KieckbuschWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at May 31, 2:55 PM CDT, 8 minutes earlier.
Area forecast discussion, May 31, 2:55 PM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 255 PM CDT Mon May 31 2021 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Tuesday Issued at 255 PM CDT Mon May 31 2021 For this afternoon/evening, isolated to scattered showers and storms will continue across northern WI, then spread south/east through the area during the late afternoon and early evening. Activity having a hard time getting organized due to weak bulk shear (weakening from west to east as the shortwave over Lake Superior tracks east) and weak/weakening convergence away from any lake breeze boundary. Starting to see some agitated cumulus along the boundary, but not robust yet. MUCAPEs have climbed to between 700-1200 J/kg over parts of central and north central WI, with much lower values in the Fox Valley and lake shore due to the lower dewpoints. Steep low level lapse rates were noted with modest mid-level lapse rates of around 6.5-7 C/km. The low wet bulb heights of 6000-7000 feet will continue to favor hail producing storms, with the strongest possibly producing some severe hail. Some gusty winds will be possible too, but diminishing wind fields will limit the damaging wind potential. Locally heavy rainfall is expected where the storms train over the same location. The activity will encounter less instability and less moisture as it heads east, especially near/after sunset, so much of the activity looks to wane by 03-04z. For late evening/overnight, skies will at least partially clear out as the trough and front exit the area. Light winds, recent rainfall and mostly clear skies will lead to some fog development, especially where the heavier rain falls. Lows look to fall into the middle 40s to lower 50s for most spots. For Tuesday, look for any fog to burn off in the early morning hours, with partly to mostly sunny skies expected to start the day. A few more clouds will develop through the day. Weak high pressure looks to keep things dry, along with limited moisture, but can't rule out a stray shower along the remnant outflow boundary and/or lake breeze. A couple models showing some fog on Lake Michigan during the day, but not sure if dewpoints will be high enough to generate fog over the water. Will wait to see how dewpoints respond after the rainfall and the system passes before adding any lake fog. Temps will be very spring-like and will return to a little above normal readings, with most spots seeing highs in the 70s, except cooler near the shores of Lake Michigan. .LONG TERM...Tuesday Night Through Monday Issued at 255 PM CDT Mon May 31 2021 A weak upper trough will cross the region Wednesday into Thursday, but most of the energy will pass south of GRB CWA. Despite the lack of significant forcing, there may be enough afternoon instability to support isolated/scattered showers and thunderstorms. An upper level ridge will build over the western Great Lakes region late in the week, and this will help to suppress convective development. The ridge is expected to shift east by Sunday and Monday, resulting in the development of deep southerly flow, increasing moisture (PWATs exceeding 1.5 inches), and a renewed chance of thunderstorms. Temperatures are expected to gradually rise through the week, reaching well into the 80s by the weekend. && .AVIATION...for 18Z TAF Issuance Issued at 1243 PM CDT Mon May 31 2021 Look for isolated to scattered shower and storms to push across the area this afternoon and early evening as an upper level trough and weak cold front swing across the region, ending northwest to southeast by around 03z. The strongest storms could produce hail and surface wind gusts over 40 knots. Outside of the convection, VFR conditions are expected into the evening. Skies will at least partially clear out behind the trough/front, with some ground fog expected to develop in the late evening and overnight hours. Decided to go with some prevailing groups for IFR/MVFR VSBYs, but some LIFR/VLIFR maybe be needed in the 08-12z timeframe. The fog will burn off early Tuesday morning. Then, good flying weather are expected the rest of Tuesday with only some late morning and afternoon cumulus clouds. A stray shower cannot be ruled out over central or eastern WI in the afternoon along a lake breeze and remnant outflow boundary but VFR conditions are expected to prevail. Winds will be southwest today, with a few gusts of 10-20 kts, then winds become light and variable tonight into Tuesday morning. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Bersch LONG TERM......Kieckbusch AVIATION.......Bersch
Hazardous weather outlook, May 31, 2:41 PM CDT, 22 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 241 PM CDT Mon May 31 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 241 PM CDT Mon May 31 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Isolated to scattered thunderstorms are expected through early evening, especially across central and northern Wisconsin. There is a marginal risk of severe storms with large hail and gusty winds. .DAYS TWO THROUGH SEVEN...Tuesday through Monday There is a small chance of thunderstorms Wednesday into Thursday, and again Sunday into Monday. It is too early to determine the severe weather threat. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through this evening. LMZ521-522-541>543-011945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 241 PM CDT Mon May 31 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Thunderstorms may pose a hazard to mariners through this evening, especially north of Sturgeon Bay. A few of the stronger storms could contain hail and gusty winds. .DAYS TWO THROUGH SEVEN...Tuesday through Monday There is a small chance of thunderstorms Wednesday into Thursday, and again next Monday. Any storms that develop will pose a hazard to mariners. Bersch/Kieckbusch
In the hours before
Local storm report, May 31, 1:59 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
159 PM CDT MON MAY 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM HAIL 1 NW LAC DU FLAMBEAU 45.97N 89.89W
05/31/2021 E0.75 INCH VILAS WI PUBLIC
&&
AKLocal storm report, May 31, 2:08 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
208 PM CDT MON MAY 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM HAIL LAC DU FLAMBEAU 45.96N 89.88W
05/31/2021 M0.88 INCH VILAS WI TRAINED SPOTTER
PEA TO NICKEL SIZE HAIL COVERING THE GROUND
&&
TIMKSpecial weather statement, May 31, 2:11 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Green Bay WI
211 PM CDT Mon May 31 2021
WIZ005-010-312015-
Vilas WI-Oneida WI-
211 PM CDT Mon May 31 2021
...STRONG THUNDERSTORMS MOVING OVER SOUTHERN VILAS AND NORTHERN
ONEIDA COUNTIES UNTIL 315 PM CDT...
At 209 PM CDT, Doppler radar was tracking strong thunderstorms over
north-central Wisconsin. The strongest storm was located 7 miles
northwest of Rainbow Flowage, or 19 miles west of Eagle River,
moving east at 25 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Eagle River, Lac Du Flambeau, Squirrel Lake, Rainbow Flowage,
Minocqua, Arbor Vitae, Three Lakes, Woodruff, Sugar Camp and Lake
Tomahawk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4596 8905 4567 8905 4585 9003 4598 8995
4598 8993 4601 8993 4607 8989
TIME...MOT...LOC 1909Z 282DEG 24KT 4592 8966
KallasLocal storm report, May 31, 2:53 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
253 PM CDT MON MAY 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM HAIL MINOCQUA 45.86N 89.69W
05/31/2021 M0.25 INCH ONEIDA WI PUBLIC
VIA SOCIAL MEDIA
&&
TIMMULocal storm report, May 31, 2:58 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
258 PM CDT MON MAY 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 3 N THREE LAKES 45.83N 89.16W
05/31/2021 E0.88 INCH ONEIDA WI TRAINED SPOTTER
0244 PM HAIL SUGAR CAMP 45.78N 89.30W
05/31/2021 M1.00 INCH ONEIDA WI PUBLIC
&&
TIMMUSpecial weather statement, May 31, 3:03 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
303 PM CDT Mon May 31 2021
WIZ005-010>012-312100-
Vilas WI-Florence WI-Oneida WI-Forest WI-
303 PM CDT Mon May 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FOREST...
SOUTHEASTERN VILAS...WESTERN FLORENCE AND NORTHEASTERN ONEIDA
COUNTIES UNTIL 400 PM CDT...
At 301 PM CDT, trained weather spotters reported a strong
thunderstorm 7 miles west of Headwaters Wilderness, or 11 miles
southeast of Eagle River, moving east at 20 mph. Other strong
thunderstorms were moving through northern Forest County.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Phelps, Tipler, Popple River, Headwaters Wilderness, Kentuck Lake
Campground, North Otter Creek Natural Area, Wisconsin Slough Natural
Area, Three Lakes, Argonne and Hiles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Green Bay.
Boaters and fishermen should get off of lakes and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4602 8882 4603 8878 4602 8878 4603 8877
4603 8873 4601 8872 4601 8868 4599 8867
4599 8862 4602 8860 4601 8859 4602 8857
4601 8850 4599 8849 4600 8846 4558 8866
4568 8933 4612 8905
TIME...MOT...LOC 2001Z 284DEG 17KT 4580 8911
KieckbuschThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 12:20 PM CDT | Special Weather Statement | GRB | Florence | 85 min |
| May 31, 1:38 PM CDT | Special Weather Statement | GRB | Vilas | 67 min |
| May 31, 2:11 PM CDT | Special Weather Statement | GRB | Oneida | 64 min |
| May 31, 3:27 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Oneida | 48 min |
| May 31, 3:39 PM CDT | Special Weather Statement | GRB | Lincoln | 66 min |
| May 31, 3:57 PM CDT | Special Weather Statement | GRB | Vilas | 63 min |
| May 31, 4:12 PM CDT | Special Weather Statement | GRB | Forest, Langlade, Marinette | 63 min |
| May 31, 4:21 PM CDT | Special Weather Statement | GRB | Lincoln | 54 min |
| May 31, 5:00 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Oneida | 45 min |
| May 31, 5:07 PM CDT | Special Weather Statement | GRB | Langlade, Marinette, Menominee | 53 min |
| May 31, 5:22 PM CDT | Special Weather Statement | GRB | Marinette | 38 min |
| May 31, 5:29 PM CDT | Special Marine Warning | GRB | 61 min | |
| May 31, 5:35 PM CDT | Special Weather Statement | GRB | Door | 55 min |
| May 31, 5:42 PM CDT | Special Weather Statement | GRB | Lincoln | 63 min |
| May 31, 5:58 PM CDT | Special Weather Statement | GRB | Kewaunee, Menominee, Oconto, Shawano | 62 min |
| May 31, 6:07 PM CDT | Special Weather Statement | GRB | Marathon | 38 min |
| May 31, 6:10 PM CDT | Special Weather Statement | GRB | Wood | 50 min |
| May 31, 6:19 PM CDT | Special Marine Warning | GRB | 41 min | |
| May 31, 6:32 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Wood | 43 min |
| May 31, 6:43 PM CDT | Special Marine Warning | GRB | 92 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.